EconPapers    
Economics at your fingertips  
 

Stationary and nonstationary strategies in Hotelling's model of spatial competition with repeated pricing decisions

Kali Rath

International Journal of Game Theory, 1998, vol. 27, issue 4, 525-537

Abstract: This paper examines Hotelling's model of location with linear transportation cost. Existence of pure strategy subgame perfect equilibria in the infinitely repeated price game with fixed locations is proved. These subgame perfect equilibria have a stick and carrot structure. Given firm locations, there are discount factors sufficiently high that there is a subgame perfect equilibrium with a two-phase structure. Given the discount factors, there are stationary subgame perfect equilibria for a wide range of locations. However, for some pairs of location, no symmetric simple penal code exists, all subgame perfect profiles are nonstationary, and there is only one seller in the market in infinitely many periods.

Keywords: Linear; transportation; cost; ·; undercutting; ·; subgame; perfect; equilibrium; ·; simple; strategy; profile; ·; nonstationary; strategies (search for similar items in EconPapers)
Date: 1998-12-16
Note: Received July 1996/Final version May 1998
References: Add references at CitEc
Citations: View citations in EconPapers (4)

Downloads: (external link)
http://link.springer.de/link/service/journals/00182/papers/8027004/80270525.pdf (application/pdf)
Access to the full text of the articles in this series is restricted

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:jogath:v:27:y:1998:i:4:p:525-537

Ordering information: This journal article can be ordered from
http://www.springer. ... eory/journal/182/PS2

Access Statistics for this article

International Journal of Game Theory is currently edited by Shmuel Zamir, Vijay Krishna and Bernhard von Stengel

More articles in International Journal of Game Theory from Springer, Game Theory Society
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-20
Handle: RePEc:spr:jogath:v:27:y:1998:i:4:p:525-537